MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-2-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an axium coil that failed to detach.The patient was undergoing a coil embolization procedure to treat an unruptured saccular left posterior communicating artery aneurysm.The aneurysm max diameter was 4mm and the neck diameter was 2mm.Blood flow and vessel tortuosity were normal.It was reported that the axium coil and all accessory devices were prepared as indicated in the instructions for use (ifu).After the first coil was was successfully delivered, the axium coil model: apb-1-2-hx-es, lot: 222394274 was selected.When the coil was fully deployed, detachment was attempted but the coil could not be detached.3 attempts were made to detach the coil with the instant detacher (id) without success.Another id was tried also without successful detachment.It was noted there was no issue with the id's.3 attempts were also made to detach the coil manually with the hypotube without success.The surgeon then tried to clip the detach wire with tweezers but it still could not be detached.The coil was then withdrawn and replaced and the surgery was able to be completed successfully.There was no harm or injury to the patient.Ancillary device: echelon-10 microcatheter lot: b298683.
 
Event or Problem Description
Additional information received reported that there were no issues prior to the non-detachment and delivery was normal.There was no pushwire damage observed after removal from the patient.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): an axium prime coil was returned within a shipping box; within a sealed biohazard pouch and within a dispenser track.Visual inspection/damage location details: the axium prime coil was returned within the introducer sheath.The axium prime pushwire was found to be broken at break indicator and kinked at ~10.2cm from proximal broken end.This is indicative that a manual detachment was attempted at these locations.The coin was found still against the lumen stop with what appeared to be blood underneath the outer jacket.The shield coil was found to be stretched with the implant coil still attached.The implant coil was found stretched and damaged with the polypropylene filament intact.The distal outer jacket was removed, and a manual detachment was then attempted by retracting the release wire and the release wire was successfully detached.No other anomalies were observed.Testing/analysis (including sem reports): the lumen stop, and retainer ring were found to be visually in good condition.The coin appeared to be damaged.Conclusion: based on the analysis performed, the axium prime coil was confirmed to have non-detachment as the pushwire was returned with the implant coil still attached.However, the implant coil was successfully detached manually during testing.The likely cause for the non-detachment are the bends and kinks found on the pusher, causing the release wire to become stuck.The implant coil was found damaged, and the pusher was found bent/kinked.Possible causes for coil and pusher damage are device was not hydrated, continuous flush was not administered during procedure, advancing device against resistance or damaged during shipment as the device was returned without its dispenser coil.Since the instant detacher was not returned, any contributing factors of the instant detacher to the non-detachment could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14462742
Report Number2029214-2022-00861
Device Sequence Number4722557
Product Code KRD
UDI-Device Identifier00763000313791
UDI-Public00763000313791
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2024
Device Model NumberAPB-1-2-HX-ES
Device Catalogue NumberAPB-1-2-HX-ES
Device Lot Number222394274
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer05/25/2022
07/29/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date06/17/2022
08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexFemale
Patient Weight55 KG